Tylenol Allergy Multi-Symptom

Generic Name: Acetaminophen, Chlorpheniramine maleate, Phenylephrine HCl

  • Other names:

    Tylenol Allergy Multi-Symptom Rapid Release Gelcaps, Tylenol Allergy Multi-Symptom Cool Burst Caplets
  • What is this medication?

    Tylenol Allergy Multi-Symptom contains a pain reliever, an antihistamine, and a nasal decongestant. It is intended to temporarily relieve headache, sinus congestion and pressure, nasal congestion, runny nose and sneezing, and minor aches and pains from hay fever or other upper respiratory allergies. It is also intended to help clear nasal passages, help decongest sinus openings and passages, and temporarily relieve itching of the nose and throat and itchy, watery eyes due to hay fever.
  • Are there any warnings associated with Tylenol Allergy Multi-Symptom?

    This product contains acetaminophen. Severe liver damage may occur if you take more than 12 caplets or gelcaps in 24 hours; if you take this product with other drugs containing acetaminophen; or if you consume 3 or more alcoholic drinks every day while using this product.

    Do not take more than the recommended dosage. Do not crush, chew, or dissolve the caplets or gelcaps. Do not take more than 12 caplets or gelcaps in 24 hours.

    Do not use this product with any other drug (prescription or nonprescription) containing acetaminophen.

    Do not take this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. When using this product, be careful when driving a motor vehicle or operating machinery. Excitability may occur, especially in children.

    Stop using this product and talk to a doctor if nervousness, sleeplessness, or dizziness occur; your pain or nasal congestion gets worse or lasts more than 7 days; your fever gets worse or lasts more than 3 days; redness or swelling is present; or you have new symptoms. These could be signs of a serious condition.

    Do not use this adult product in children under the age of 12. This will provide more than the recommended dose (overdose) and may cause liver damage.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately. Quick medical attention is critical for adults as well as for children, even if you do not notice any signs or symptoms.

    Do not use this product if the carton is opened or the blister unit is broken.

  • Should I talk to my doctor before taking Tylenol Allergy Multi-Symptom?

    Talk to a doctor or pharmacist before using this product if you are not sure if a medication you are taking contains acetaminophen.

    Talk to a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

    Talk to a doctor before using this product if you have heart disease, liver disease, thyroid disease, diabetes, glaucoma, high blood pressure, difficulty urinating due to an enlarged prostate gland, or a breathing problem such as chronic bronchitis or emphysema.

    Talk to a doctor or pharmacist before using this product if you are taking sedatives, tranquilizers, or the blood-thinning drug warfarin.

    Talk to a doctor before using this product if you are pregnant or breastfeeding.

  • What are the possible side effects of Tylenol Allergy Multi-Symptom?

    Severe liver damage may result if you take more than 12 caplets or gelcaps in a 24-hour period.

    When using this product, drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Excitability may occur, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Tylenol Allergy Multi-Symptom?

    Do not use this product with any other drug containing acetaminophen, either prescription or over-the-counter.

    When using this product, avoid drinking alcoholic beverages.

    Do not crush, chew, or dissolve the caplets or gelcaps. Do not take more than 12 caplets or gelcaps in 24 hours.

  • What are possible food and drug interactions associated with Tylenol Allergy Multi-Symptom?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or if you drink 3 or more alcoholic beverages daily while taking this product.

    When you are using this product, alcohol, sedatives, and tranquilizers may make you drowsier.

    If Tylenol Allergy Multi-Symptom is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Tylenol Allergy Multi-Symptom with any other medication.

  • What is the usual dosage of Tylenol Allergy Multi-Symptom?

    Adults and children 12 years: Take 2 caplets or gelcaps every 4 hours. Swallow the product whole. Do not chew, crush, or dissolve. Do not take more than 12 caplets or gelcaps in 24 hours.

    Children <12 years: Do not use.

  • How should I store Tylenol Allergy Multi-Symptom?

    Store at room temperature. Avoid high humidity.
  • This product is no longer listed on the product's website.